SBO Boot Camp
Register Tell a Friend About This EventTell a Friend
 

 Export to Your Calendar 3/21/2019 to 3/22/2019
When: March 21-22, 2019
8:30 am - 4:00 pm
Where: Livestream via Zoom
United States
Contact: Debbie Eberle
518-434-2281 x101


Online registration is available until: 3/19/2019
« Go to Upcoming Event List  

 

Developed for School Business Officials and auditors of public schools by ASBO in cooperation with the State Education Department, the Office of the State Comptroller and members of the Public Schools Committee of the NYS Society of CPA’s, and offers updates on issues affecting the financial operations and reporting requirements of public schools in New York State.   This is a great opportunity to get informed and become acquainted with the State Education Department. Register for one day only or for full workshop and receive a discount.

 

Day 1: Thursday, March 21

 

CTLE: 6 credits for Full Day
CPE: as noted (credits = total minutes/50, rounded down to nearest half integer) 

 

8:30-9:50 Budget Development

Basics of creating a budget in ESSA.

Presented by: Lisa Kyer, Director of Budget and Human Resources, Lansingburgh CSD

10:00-10:50 State Aid (CPE: 50 minutes)

Introduction to state aid concepts and projections.

Presented by: Mike Los, Senior State Aid Planning Specialist, Questar III BOCES State Aid Planning

11:00-11:50 Claim Forms (Getting Ready for the ST3 and Enrollment Reporting) (CPE: 50 minutes)

ST-3 claiming and Form ATT reporting is right around the corner. This presentation will provide some helpful tips, resources and tools to gather information and prepare for the upcoming annual filing.

Presented by: Colleen Dicaprio, State Aid Specialist, Questar III BOCES State Aid Planning

11:50-12:30 Lunch

 

12:30-1:20 Review SBO Planning Calendar

Important due dates and deadlines for SBOs.

Presented by: Rose Fiddemon, State Aid Specialist, Questar III BOCES State Aid Planning

1:30-2:50 Long Range Financial Planning (CPE: 80 minutes)

Learn how to maximize the potential of long range financial planning to support a multi-year plan that strengthens the school district’s financial condition, provides information that supports sustainability, and manages change in the district. The long-range plan provides a framework to support collaboration between the school district’s financial and instructional leadership and helps the district manage factors such as the Tax Cap and Debt Service schedule.

Presented by: Brady Regan, Senior Analytic Advisor, Forecast5 Analytics

3:00-4:00 Property Tax Cap/Reporting of Fund Balance and Reserves (include PILOTS) (CPE: 60 minutes)

This interactive session will discuss the key concepts of fund balance projections and how the utilization of reserves play an important role in the districts long range financial plan. The discussion will focus on key's to the projection of fund balance as well as identifying challenges to the projection. Hear about reserve planning and recognition and funding of reserves to ensure compliance with various laws and regulations.

Presented by: Thomas Zuber, Partner, Raymond F. Wager, CPA, P.C. a Division of Mengel Metzger Barr & Co. LLP

 

 

Day 2: Friday, March 22

 

CTLE: 6 credits for Full Day
CPE: as noted (credits = total minutes/50, rounded down to nearest half integer) 


8:30-9:20 BOCES CoSers (CPE: 50 minutes)

A refresher on BOCES CoSers.

Presented by: Joe Gilchrist, Coordinator, Education Management Services, NYSED

9:30-10:20 Educational Management Services Overview

An update from the Office of Educational Management Services.

Presented by: Joe Gilchrist, Coordinator, Education Management Services, NYSED

10:30-11:20 Child Nutrition

This session will provide an overview of child nutrition as it relates to school finance. It will include program eligibility, income verification, procurement, contracting with food service management companies, meal charge policies, professional standards, claiming deadlines, reimbursement, and more.

Presented by: Paula Tyner Doyle, State Director, Child Nutrition Programs, NYSED

11:30-12:20 Pupil Transportation

The presentation will provide a general overview of contracts, RFPs, shared services, cooperative transportation and specialized transportation.

Presented by: Paul Overbaugh, Director of Pupil Transportation, NYSED

12:20-1:00 Lunch

 

1:00-1:50 Facilities Planning

Current topics in facilities planning.

Presented by: Bruce Jesiolowski, Project Manager Supervisor, NYSED

2:00-2:50 STAC

An introduction to the state funding available to school districts for special education placements (and other placements) and how to access that funding.

Presented by: Steven Wright, Director - STAC/Medicade, NYSED

3:00-4:00 School Level Reporting (CPE: 60 minutes)

To provide information on the NYS and ESSA School Level Financial Transparency requirements.

Presented by: Brian Cechnicki, Director of Education Finance, NYSED

 

Registration

Full Workshop Cost (both days):
$250 Member | $315 Non-Member

One Day Only Cost (choose your day):
$150 Member | $200 Non-Member

 

Anticipated credit

CPE: 7 | CTLE: 12

(subject to change) 

 

Sponsored by NYLAF

 

 

 

 


Cancellation Policy
Cancellations must be received in writing (or by email at asbomail@asbonewyork.org) three full days prior to the start of the program (unless otherwise stated per event) and are subject to a cancellation fee. There are no refunds for cancellations received less than three business days prior to the start of the program.

Administrative Fee Assessments: If you request to change your registration location for multi-location events, there may be an additional administrative fee of $50 imposed for the registration transfer.